Alert archive / Maryland / Tornado Warnings in 2014

Tornado Warning 18, NWS Wakefield, VA

May 22, 2014Dorchester County, Wicomico County, Maryland

NWS Wakefield, VA issued this tornado warning at May 22, 2014, 5:45 PM EDT for Dorchester County, Wicomico County, Maryland. It was in force for 30 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2014, 5:45 PM EDT (21:45 UTC)
Expired
May 22, 2014, 6:15 PM EDT
In force
30 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Dorchester County, MD, Wicomico County, MD

The radar

The Dover AFB radar (KDOX), 75 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 5:52 PM EDTTSTM WND DMG1 Ene Seward, MDNUMEROUS TREES DOWN AROUND MAPLE DAM.
May 22, 6:05 PM EDTTSTM WND DMG1 W Elliott, MDTREES DOWN ACROSS ELLIOT ISLAND.
May 22, 6:05 PM EDTTSTM WND DMGBlackwater, MDTREES DOWN AT BLACKWATER WILDLIFE REFUGE
May 22, 6:15 PM EDTTSTM WND DMGBivalve, MDTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 2:18 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WFUS51 KAKQ 222145 RRA
TORAKQ
MDC019-045-222215-
/O.NEW.KAKQ.TO.W.0018.140522T2145Z-140522T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
545 PM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  DORCHESTER COUNTY IN SOUTHEAST MARYLAND...
  SOUTHWESTERN WICOMICO COUNTY IN SOUTHEAST MARYLAND...

* UNTIL 615 PM EDT

* AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
  TORNADO ON THE GROUND. THIS DANGEROUS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF UNIVERSITY OF MARYLAND CENTER FOR ENVIRONMENTAL
  STUDIES...OR 7 MILES SOUTHWEST OF CAMBRIDGE...AND MOVING SOUTHEAST
  AT 30 MPH.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF DORCHESTER
  AND SOUTHWESTERN WICOMICO COUNTIES...INCLUDING THE FOLLOWING
  LOCATIONS BUCKTOWN...ANDREWS AND ELLIOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3836 7577 3824 7591 3826 7594 3824 7593
      3820 7597 3821 7598 3822 7596 3823 7598
      3825 7597 3829 7602 3825 7603 3850 7634
      3863 7619
TIME...MOT...LOC 2146Z 313DEG 27KT 3850 7618

$$

GINGRICH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 22, 4:19 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 22, 4:19 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
419 PM EDT THU MAY 22 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION AND MOVE OFF THE COAST THIS
EVENING AND TONIGHT. HIGH PRESSURE WILL SLOWLY BUILD FROM THE
UPPER MIDWEST SOUTHEAST TO OVER THE MID ATLANTIC REGION FRIDAY
THROUGH SUNDAY. THE HIGH WILL SLIDE INTO THE ATLANTIC SUNDAY NIGHT
INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SVR TSTM WATCH IN EFFECT UNTIL 10 PM FOR THE NRN HALF OF THE
REGION. SCTD TSTMS...SOME STRONG AND SEVERE...WERE DEVELOPING
LATE THIS AFTN FM THE NRN VA PIEDMONT CNTIES NNE THRU MD AND INTO
PA. THESE STORMS WERE FORMING IN THE WARM/HUMID AIRMASS IN ADVANCE
OF A COLD FRONT. THE STORMS WILL PUSH ESE AND OFF THE CST LATE
THIS AFTN AND EVENG...WITH THE STRONGEST AND POSSIBLY SVR STORMS
MOVNG THRU THE NRN VA PIEDMONT ESE ACRS THE VA NRN NECK AND INTO
THE LWR MD AND VA ERN SHR. THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL. THE ACTIVITY WILL PUSH OFF THE CST BY 11 PM
WITH DRIER AIR FILTERING IN BEHIND THE FRONT FOR THE REMAINDER OF
THE NGT. MIN TEMPS WILL RANGE FM THE MID 50S TO THE MID 60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THAT COLD FRONT WILL SINK FARTHER S OF THE AREA DURING FRI...WITH
DRIER NW OR N FLO CONTINUING TO FILTER IN...AS HI PRES BLDS FM
THE UPR MIDWEST SE INTO THE OH VLY. PARTLY TO MOSTLY SNY WITH
HIGHS RANGING FM THE MID 70S TO LWR 80S. LATER FRI THRU SAT...A
WEAK TROF SFC-ALOFT WILL DROP THRU THE NRN MID ATLC REGION. THIS
WILL PROVIDE ENE CNTIES WITH SOME MORE CLOUDINESS...AND COULD
TRIGGER AN ISLTD SHOWER OVR THE LWR MD/VA ERN SHR. OTHRWISE...MOSTLY
CLEAR TO PARTLY CLOUDY FRI NGT THRU SAT. LOWS FRI NGT IN THE 50S
TO NEAR 60. HIGHS ON SAT RANGING THRU THE 70S.

SAT NGT THRU SUN...SFC HI PRES WILL SLIDE FM THE OH VLY SE TO
RIGHT OVR THE MID ATLC REGION. CLEAR TO PARTLY CLOUDY WITH LOWS
SAT NGT RANGING THRU THE 50S TO NEAR 60...WITH MAX TEMPS ON SUN IN
THE UPR 70S TO LWR 80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE MID/UPPER FLOW PATTERN DURING THE EARLY TO MIDDLE PORTION OF
NEXT WEEK WILL BE CHARACTERIZED BY RIDGING FROM THE NORTHERN PLAINS
TO THE MID ATLANTIC...WITH A CLOSED LOW SLOWLY TRAVERSING THE
CENTRAL PLAINS AND MID-MISSISSIPPI VALLEY. PRECIPITATION POTENTIAL
WILL BE LIMITED DURING THE EXTENDED PERIOD DUE TO RATHER WEAK
SYNOPTIC WIND FIELDS. THE BEST TIME-FRAME FOR SHOWERS/TSTMS (SLIGHT
CHC/LOW-END CHC AT THIS TIME) WILL BE TUESDAY AFTERNOON/EVENING WHEN
A WEAK SHORTWAVE AND ASSOCIATED COLD FRONT COMBINE WITH LEE-SIDE
TROUGHING E OF THE MOUNTAINS. MINIMAL POPS WILL BE MAINTAINED FOR
SRN PORTIONS WEDNESDAY AS THE FRONT SLOWLY SAGS S THROUGH THE AREA.
DRY CONDITIONS ARE THEN EXPECTED TO PREVAIL TOWARD THE END OF THE
WEEK. HIGH TEMPERATURES WILL BE ABOVE NORMAL EARLY IN THE
WEEK...WITH HIGHS IN THE MID 80S MONDAY...FOLLOWED BY UPPER 80S TO
NEAR 90 TUESDAY. TEMPERATURES TREND BACK TOWARD NORMAL WEDNESDAY
INTO THURSDAY AS THE COLD FRONT SAGS THROUGH THE REGION. LOWS SHOULD
AVERAGE FROM THE UPPER 50S TO MID 60S THROUGH THE PERIOD.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS AS OF 18Z...WITH SHOWERS/TSTMS STILL WELL OFF TO THE
N/W OF THE LOCAL AREA. ANTICIPATING THAT SOME OF THESE SCATTERED
SHOWERS AND TSTMS WILL DRIFT SOUTH AND/OR DEVELOP OVER VA/MD OVER
THE NEXT FEW HRS. NOT ENOUGH TO INCLUDE "TSRA" IN AT ANY TAF SITE
BUT DID ADD A TEMPO GROUP FOR SHRA AT KRIC/SBY FOR NOW. COULD ALSO
SEE THEM AT KORF/KPHF/KECG THE OTHER SITES ALTHOUGH TIMING EVEN
MORE UNCERTAIN. BRIEF IFR/MVFR CONDITIONS WILL BE POSSIBLE WITH
SHOWERS/TSTMS...MORE LIKELY DUE TO VSBYS THAN CIGS. ALSO...IF ANY
SITE DOES RECEIVE APPRECIABLE RAINFALL...A FEW HRS WORTH OF MVFR/IFR
CIGS/VSBYS WILL BE POSSIBLE BETWEEN 00Z-03/06Z BEFORE A STRONGER
PUSH OF DRIER N/NW FLOW MOVES IN. AFTER 03/06Z...THE N/NW WINDS
SHOULD BRING CLEARING SKIES/VFR CONDITIONS WITH SOME GUSTS BETWEEN
15-20 KTS MOST LIKELY AT KORF/KECG. HIGH PRESSURE PREVAILS
FRI...SOMEWHAT BREEZY NW FLOW WITH GUSTS TO 15-20 KT THROUGH THE
DAY AT KSBY...10-15 KT ELSEWHERE.

HIGH PRESSURE WILL PREVAIL SAT/SUN AND SLIDE OFF THE COAST MON-
TUE. VFR CONDITIONS UNDER MAINLY CLEAR SKIES. SOME INCREASE IN
MOISTURE COULD SEE SOME POTENTIAL FOR REDUCED CIGS/VSBYS 06-12Z IN
PATCHY FOG/LOW CIGS MON/TUE.

&&

.MARINE...
A COLD FRONT DROPS ACROSS THE REGION LATE THIS AFTERNOON AND EVENING
BRINGING SCT SHOWERS/TSTMS TO MAINLY NRN PORTIONS OF THE MARINE
AREA. ANY STORMS HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS AND
LARGE HAIL. A SUBSEQUENT NNW CAA SURGE FOLLOWS TONIGHT. MARGINAL SCA
CONDITIONS (15-20KT) ARE EXPECTED OVER THE BAY LATE TONIGHT INTO
EARLY FRIDAY MORNING. THE SOUND AND LOWER JAMES WILL REMAIN CAPPED
AT 15KT. THE DURATION OF THE SURGE IS NOT EXPECTED TO BE STRONG/LONG
ENOUGH TO PUSH SEAS TO 5 FT. THE WIND WILL LIGHTEN THROUGH THE DAY
FRIDAY AND LIKELY BECOME SEA-BREEZE DOMINATED OVER FAR SRN PORTIONS
LATER IN THE DAY. A SECONDARY NW SURGE AOB 15KT ARRIVES LATE FRIDAY
NIGHT INTO EARLY SATURDAY. OTHERWISE...HIGH PRESSURE SLOWLY BUILDS
IN TROUGH THE WEEKEND...BEFORE SETTLING OFF THE SOUTHEAST COAST
EARLY NEXT WEEK ALLOWING FOR A RETURN TO SSW FLOW AOB 15KT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM EDT FRIDAY FOR
     ANZ630>632-634.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...AJZ
AVIATION...LKB
MARINE...AJZ
Hazardous weather outlook, May 22, 2:24 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
224 PM EDT THU MAY 22 2014

MDZ021>025-VAZ049-062>064-071>078-082>086-090-091-094-099-100-231830-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
LOUISA-GOOCHLAND-HANOVER-CAROLINE-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK-
NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA-
224 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NCZ012>017-030>032-102-VAZ048-060-061-065>070-079>081-087>089-092-
093-095>098-231830-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-
PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-
SUSSEX-SURRY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
224 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA
AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING. SOME STORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Special weather statement, May 22, 4:32 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
432 PM EDT THU MAY 22 2014

VAZ064-072>074-222100-
CAROLINE-ESSEX-KING AND QUEEN-KING WILLIAM-
432 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS ESSEX...KING AND QUEEN...
KING WILLIAM AND CAROLINE COUNTIES THROUGH 500 PM EDT...

AT 432 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PENOLA...OR ABOUT 8 MILES SOUTH OF MILFORD...MOVING EAST AT 35 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR GETHER...AND...DUANE FORK AT
440 PM EDT...BEULAHVILLE...AND...SALVIA AT 445 PM EDT...OWENTON...
AND...NEWTOWN AT 450 PM EDT...INDIAN NECK...AND...BISCOE AT 455 PM
EDT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

LAT...LON 3796 7695 3775 7698 3786 7742 3798 7740

MINNICK
Local storm report, May 22, 4:45 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
445 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     WYNDHAM                 37.70N  77.61W
05/22/2014                   HENRICO            VA   TRAINED SPOTTER

            SEVERAL TREES DOWNED IN WYNDHAM ALONG WITH HAIL UP TO
            ONE INCH.

0443 PM     HAIL             WYNDHAM                 37.70N  77.61W
05/22/2014  M1.00 INCH       HENRICO            VA   TRAINED SPOTTER

            SEVERAL TREES DOWNED IN WYNDHAM ALONG WITH HAIL UP TO
            ONE INCH.

&&

EVENT NUMBER AKQ1400959
EVENT NUMBER AKQ1400960

MINNICK
Local storm report, May 22, 4:54 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
454 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             1 NW SWEET BRIAR PARK   37.63N  77.54W
05/22/2014  M0.88 INCH       HENRICO            VA   TRAINED SPOTTER

&&

EVENT NUMBER AKQ1400961

MINNICK
Local storm report, May 22, 4:56 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             1 SSE ENGLISH HILLS     37.62N  77.55W
05/22/2014  M0.75 INCH       HENRICO            VA   TRAINED SPOTTER

0456 PM     TSTM WND GST     1 SSE ENGLISH HILLS     37.62N  77.55W
05/22/2014  E50 MPH          HENRICO            VA   TRAINED SPOTTER

&&

EVENT NUMBER AKQ1400962
EVENT NUMBER AKQ1400963

MINNICK
Local storm report, May 22, 5:39 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
539 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     WALL CLOUD       COLONIAL HEIGHTS        37.26N  77.40W
05/22/2014                   CITY OF COLONIAL H VA   TRAINED SPOTTER

            WALL CLOUD REPORTED NEAR SOUTHPARK MALL.

&&

EVENT NUMBER AKQ1400964

MINNICK
Local storm report, May 22, 5:42 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
542 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FUNNEL CLOUD     WALTHALL                37.31N  77.41W
05/22/2014                   CHESTERFIELD       VA   NWS EMPLOYEE

            FUNNEL CLOUD REPORTED NEAR EXIT 58 AND INTERSTATE 95.

&&

EVENT NUMBER AKQ1400965

MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:15 PM EDTSpecial Weather StatementAKQDorchester, Wicomico, Worcester60 min
May 22, 6:46 AM EDTSpecial Weather StatementAKQDorchester59 min
May 22, 7:42 AM EDTSpecial Weather StatementAKQWicomico, Worcester48 min
May 22, 8:30 AM EDTSpecial Weather StatementAKQWorcester30 min
May 22, 5:14 PM EDTTornado WarningAKQDorchester31 min
May 22, 6:04 PM EDTSevere Thunderstorm WarningAKQWicomico, Worcester41 min
May 22, 6:15 PM EDTTornado WarningAKQDorchester, Somerset, Wicomico30 min
May 22, 6:42 PM EDTSevere Thunderstorm WarningAKQWorcester33 min
May 22, 6:55 PM EDTSpecial Weather StatementAKQDorchester35 min

Nearby

Tornado Warnings in Maryland, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.